MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® NX STERILIZER; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® NX STERILIZER; STERRAD® EQUIPMENT
Catalog Number 10033
Medical Device Problem Code Environmental Particulates (2930)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
While at customer site for a preventive maintenance, a field service engineer reported a ¿smoke¿ or mist/haze emitting from the sterrad® nx sterilizer.There was no report of any injuries or human reactions.This event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
The field service engineer replaced the oil mist filter, catalytic converter, solenoid valve, and vacuum pump to resolve the mist/haze issue.Unit meets specifications and was returned to service.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the mist/haze issue, system risk analysis (sra), and photo analysis.¿ trending analysis of the mist/haze issue for the sterrad® nx unit was reviewed for the prior six months from the event date, and no significant trend was observed.¿ review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." no parts were available for further analysis.Field service provided a photo of the oil mist filter for review, and the filter was noted to exhibit burning/charring along the outside of the body of the filter.The failure was confirmed by photo analysis.The assignable cause of the mist/haze is likely due to the oil mist filter, catalytic converter, solenoid valve, and vacuum pump.The asp field service engineer replaced the parts and confirmed the sterrad® nx met functional specifications after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® NX STERILIZER
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key17459750
Report Number2084725-2023-00219
Device Sequence Number7153136
Product Code MLR
UDI-Device Identifier10705037014132
UDI-Public10705037014132
Combination Product (Y/N)N
PMA/510(K) Number
K042116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/10/2023
11/02/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/06/2023
11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown